MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Catalog Number ULT10.2-38-40-P-32S-CLB-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: not exempt, pre-amandment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop biliary drainage catheter was placed into the biliary tract of a patient during a drainage procedure.Not long after device placement, it was discovered that air was leaking from the hub.The physician opened another like device and completed the procedure successfully.
 
Additional Manufacturer Narrative
Additional information: investigation - evaluation.A review of the complaint history, device history record, documentation, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.One locked 10.2fr mac-loc catheter was returned in used condition for evaluation.The device was returned with the metal cannula fully inserted.Upon removal of the cannula, no resistance was experienced.Biological matter was present on the device with no additional surface damage noted.A leak test was conducted and confirmed the presence of a leak between that catheter tubing and connector cap.Tug and twist tests revealed that the proximal assembly was secure, however, the tubing was noted to be able to freely rotate within the cap.This indicates that the catheter flare was not fully compressed, although it is possible that the tubing became dislodged during use.Upon removal of the connector cap, the suture string was found to be heavily wound in the threads.The flare appeared lopsided with a minor lip, but due to the compression of the flare within the cap and the potential for damage upon removal, it cannot be determined if the flare was manufactured to specifications.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Inspection activities are in place to prevent the release of nonconforming product related to the reported failure.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.A review of the device history record shows no nonconforming events which could contribute to this failure mode in the device main and subassembly lots.One relevant nonconformance was found in a similar device lot for a damaged mac-loc and cap, in which the seven devices affected were replaced.It should be noted that there were no other complaints reported for this or similar device lots.Based on the information provided, examination of the returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7877536
Report Number1820334-2018-02680
Device Sequence Number2061697
Product Code GCA
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)210518(10)8894890
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number8894890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE GUIDE